Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Operator semigroups with quasinilpotent commutators


Authors: Heydar Radjavi, Peter Rosenthal and Victor Shulman
Journal: Proc. Amer. Math. Soc. 128 (2000), 2413-2420
MSC (2000): Primary 47A15, 47D03
DOI: https://doi.org/10.1090/S0002-9939-00-05622-7
Published electronically: February 21, 2000
MathSciNet review: 1706985
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a multiplicative semigroup of operators is triangularizable if $ST-TS$ is quasinilpotent for every pair $\{S, T\}$ in the semigroup and certain other hypotheses are satisfied.


References [Enhancements On Off] (What's this?)

  • [1] R.M. Guralnick, Triangularization of Sets of Matrices,, Lin. Mult. Alg. 9 (1980), 133-140. MR 82d:15009
  • [2] D. Hadwin, E. Nordgren, M. Radjabalipour, H. Radjavi, and P. Rosenthal, A nil algebra of bounded operators on Hilbert space with semisimple norm closure,, Integ. Eq. Op. Theory 9 (1986), 739-743. MR 87k:47104
  • [3] B. Huppert, Enliche Gruppen I,, Springer-Verlag, Berlin, Heidelberg, New York, 1967. MR 37:302
  • [4] T. Husain, Introduction to Topological Groups, Saunders, Philadelphia, 1966. MR 34:278
  • [5] C. Laurie, E. Nordgren, H. Radjavi, and P. Rosenthal, On triangularization of algebras of operators, J. Reine Angew. Math. 327 (1981), 143-155. MR 83d:47014
  • [6] W.E. Longstaff and H. Radjavi, On permutability and submultiplicativity of spectral radius, Canadian J. Math. 47 (1995), 1007-1022. MR 97d:47005
  • [7] V.I. Lomonosov, Invariant subspaces for operators commuting with compact operators, Functional Anal. Appl. 7 (1973), 213-214.
  • [8] E. Nordgren, H. Radjavi, and P. Rosenthal, Triangularizing semigroups of compact operators, Indiana Univ. Math. J. 33 (1984), 271-275. MR 85b:47047
  • [9] M. Radjabalipour and H. Radjavi, A finiteness lemma, Brauer's theorem, and other irreducibility results, Comm. Algebra 27 (1999), 301-319. CMP 99:07
  • [10] H. Radjavi, On reducibility of semigroups of compact operators, Indiana Univ. Math. J. 39 (1990), 499-514. MR 91m:47009
  • [11] H. Radjavi and P. Rosenthal, From local to global triangularization, J. Funct. Anal. 147 (1997), 443-456. MR 98j:47010
  • [12] J.P. Serre, Linear Representations of Finite Groups, Springer-Verlag, New York, 1977. MR 56:8675
  • [13] V.S. Shulman, On invariant subspaces of Volterra operators, Funk. Anal. i Prilozhen. 18 (1984), 85-86 (Russian). MR 85g:47008
  • [14] Yu. V. Turovskii, Volterra semigroups have invariant subspaces, J. Funct. Anal. 162 (1999), 313-322. CMP 99:10
  • [15] D.B. Wales and H.J. Zassenhaus, On $L$-groups, Math. Ann. 198 (1972), 1-12. MR 49:2787
  • [16] H.J. Zassenhaus, On $L$-semigroups, Math. Ann. 198 (1972), 13-22.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A15, 47D03

Retrieve articles in all journals with MSC (2000): 47A15, 47D03


Additional Information

Heydar Radjavi
Affiliation: Department of Mathematics, Dalhousie University, Halifax, Nova Scotia, Canada B3H 3J5
Email: radjavi@mscs.dal.ca

Peter Rosenthal
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada M5S 3G3
Email: rosent@math.toronto.edu

Victor Shulman
Affiliation: Department of Mathematics, Vologda Polytechnical Institute, 15 Lenin St., 16008 Vologda, Russia
Email: sev@vgpi.vologda.su

DOI: https://doi.org/10.1090/S0002-9939-00-05622-7
Received by editor(s): September 23, 1998
Published electronically: February 21, 2000
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society